Pain

For the last few years, periodically ...sometimes once a month, twice a week , etc... I will have a pain up in my chest. It's as if it starts in my stomach, goes up my chest, into my jaw... The only thing that helps is taking Antacids. I never know when these " spells" will happen and I end up carrying Tums with me all the time. Have any of you ever had this happen to you??

I contacted my pharmacist to see what he thought since the doctors have kind of ignored me and they said it was due to taking prednisone for years.

Lately they have gotten worse. Went to the doctor for chest pain and was told it was an inflamed chest wall. I had an endoscopic run and everything came back good except for some Gastritis. I was put on 20 mg of Nexium twice a day. But it hasn't helped.

I just wonder, if this is Behcets related???

9 Replies

oldestnewest
  • In my case it was because of a yeast infection (thrush) deep in my throat, from high dose IV steroids that took me a few months to taper down from. I'd finally gone to the ER one night thinking I was having a heart attack. That's when they figured it out and put me on meds that got rid of the infection. Here's some info: healthline.com/health/candi... Did they do a swab in your throat to test for thrush?

    Since they did an endoscopy on you and didn't see anything besides gastritis, gastritis might still be the cause of your pain -- maybe your doctor needs to try a different med besides Nexium? Sorry I'm not much help here -- there are a lot of "normal" (non-BD) things that could cause this pain, so it's really hard to tell.

    Hope you feel better soon :-(

    Joanne Z

    behcetsdisease.com

    patientpathfinders.com

  • No Joanne.... This gives me some hope!! I had myself thinking I could have horrible things .... I will tell you this, when I had the endoscope my throat, esophagus, all the way down had white spots and splashes. I looked them up and it is yeast. Those were not adressed but after what you said I will ask the doctor. I have an appt Monday.

    I take 5mg of prednisone daily, and have taken it every day since I was 32 years old. Sometimes it was more, but always at least 5. And I've had these spells since I was about 33 - 35 yrs old.

  • I'm amazed whoever did the endoscopy didn't test for and treat a yeast infection if your endoscopy looked like that. I'm glad you'll see the doctor on Monday! All of my chest pain went away once I was treated with Diflucan (fluconazole). If you keep taking pred daily, though -- and if a yeast infection is actually your problem -- the same thing could happen again in the future, so keep that in mind.

    Hang in there!

    Joanne

  • Joanne, I live in a very small town and surgeon is getting older... He does all the endoscopics in town and he just looks for ulcers and cancer. He woke me saying, Rhonda, I didn't see anything! Then later he said the biopsies showed Gastritis. I asked the nurse about the white splashes and spots and she said oh, that's normal??

  • Wow! I'm really sorry to hear that :-( I hope they listen on Monday and test you for thrush... let me know what happens!

    Joanne

  • I had stomach issues as well early on in BD. I think i ended up having an ulcer (they dont know because I kept waking up under the anesthesia) because I threw up black coffee grounds and had the worst heartburn coupled with the sensation of someone kicking me in the upper stomach, right under the sternum. My stomach doctor ended up putting my on 30 mg of prevacid twice daily for almost a year and i noticed a difference after 3-4 days. All of those medicines- the proton pump inhibitors- everyone has one that may work better for them, if thats the case. If nexium doesnt work, try omeprazole (prilosec); prevacaid (lansoprozole) or zantac (ranitidine). also consider making some dietary changes. Sugar and me are not best friends. cut out all sugar and carbs and see how that makes you feel as well- if it is thrush related, it certainly would help in either case.

  • My daughter who has Behcet's has the same problem and all the tests come up pretty normal. She too has gastritis and also difficulty swallowing along with the pains you have. They don't seem to come out and say it, but I am convinced it is a common denometer in Behcet's.

  • I think it must have something to do with Behcets too....

  • Thank you everyone! I've had Behcets for quite a while! when I was in my 40's my Behcets went into some type remission. I virtually had no symptoms, the occasional mouth ulcer nothing major. I'm 54 now.... And I noticed about 2 years ago I started seeing the signs again, but I tried to ignore them. 4 months ago, I had a huge ulcer in my mouth, it covered the right side of my jaw... Yep, I was diagnosed as having a Behcet lesion.

    So.... I appreciate everyone's response. I was afraid it could be my heart or something. I had an EKG in February and everything was fine. I do try to stay up on my tests .. I've had these pains before .... For years!! But after a few Tums they go away.. This time it's hanging on!

    One thing I left out is this time the pain is my upper back as well. It's not as bad as the pain in my chest , but it's there and usually under my right shoulder blade. Any one else have that ??? 2 years ago I had a cat scan of my gallbladder and I was told I had Sludge. Then this time I was told there was nothing. Just wondering ...

You may also like...